MAUDE Adverse Event Report: ENDOGASTRIC SOLUTIONS, INC ESOPHYX Z+; ODE

ENDOGASTRIC SOLUTIONS, INC ESOPHYX Z+; ODE
Model Number R2007
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Fistula (1862); Perforation (2001); Fungal Infection (2419)
Date of Event 04/26/2024
Type of Reportable Event Serious Injury
Event or Problem Description
A patient underwent a ctif procedure (consisting of a hiatal hernia repair (hhr) procedure conducted robotically, followed consecutively by a transoral incisionless fundoplication (tif) procedure.Both procedures were completed, and the patient returned to the hospital on an unknown date and was admitted due to inability to keep food or liquid down.The patient underwent a ct scan on (b)(6) 2024 which did not reveal a perforation or leak.Following the ct scan, a mediastinal drain was placed on (b)(6) 2024 and a leak was confirmed.After the drain placement and leak confirmation, the patient underwent a surgical procedure by the hhr physician on an unknown date to detect any abnormalities.No abnormalities were noted.On (b)(6) 2024, the patient was still reportedly unable to keep food or liquid down.The patient underwent an esophagogastroduodenoscopy (edg) by the tif physician and was diagnosed with a perforation and esophageal fistula.Clips were placed endoscopically to close the fistula.Following the placement of clips the patient was able to keep food and liquid down.Additionally, cultures which were completed on (b)(6) 2024 showed candida fungus.Thus, the pt was placed on anti-fungal medication to treat the candida fungus.The patient is reportedly recovering and expected to be discharged on (b)(6) 2024.
 
Additional Manufacturer Narrative
The physician is not alleging the esophyx device malfunctioned thus contributing to or causing the reported perforation, esophageal fistula, and candida fungus.The device was discarded at the medical facility and is unavailable for return to endogastric solutions (egs).The physician does not believe the tif procedure nor esophyx device caused or contributed to the development of the perforation, esophageal fistula, and development of fungus.Based on the available information received by egs, the cause of the reported perforation, esophageal fistula, and development of fungus cannot be confirmed.It is unknown if the hhr procedure, tif procedure, use of the bougies, or a combination of events contributed to or caused this adverse event.
 
Additional Manufacturer Narrative
A medwatch supplemental report is being submitted due to a retrospective review of egs complaints [(b)(4)] by merit medical's systems inc, [(b)(4)] pms team for any identified complaint discrepancies requiring corrections/additional information per 21 cfr 803.Merit medical systems inc.(b)(6).Corrections to egs medwatch report: b.3 - updated approx date of event.B.7 - history updated to include hiatal hernia gerd d6a - implant date added updated g code to 788 replaced d code to include 67 h.8 updated to reflect [x] initial use.

Brand Name
ESOPHYX Z+
Common Device Name
ODE
Manufacturer (Section D)
ENDOGASTRIC SOLUTIONS, INC
18109 ne 76th street
suite 100
redmond WA 98052
Manufacturer (Section G)
ENDOGASTRIC SOLUTIONS, INC
18109 ne 76th st
suite 100
redmond WA 98052
Manufacturer Contact
darin hammers
18109 ne 76th st
suite 100
redmond, WA 98052
6784279065
MDR Report Key19638633
Report Number3005473391-2024-00227
Device Sequence Number12914242
Product Code ODE
UDI-Device Identifier00810275011089
UDI-Public(01)00810275011089(17)251213(10)403703
Combination Product (Y/N)N
Initial Reporter StateAZ
Initial Reporter CountryUS
PMA/510(K) Number
K240879
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2024
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 06/28/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date12/13/2025
Device Model NumberR2007
Device Catalogue NumberR2007
Device Lot Number403703
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/28/2024
Supplement Date Received by Manufacturer08/23/2024
Initial Report FDA Received Date06/28/2024
Supplement Report FDA Received Date08/26/2024
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured12/13/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention; Hospitalization; Life Threatening;
Patient Age47 YR
Patient SexFemale